MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the two dragonfly optis imaging catheters (9059464 and 8204330) were to be used in the left anterior descending (lad) lesion.However, the imaging catheters displayed an error "connection failure (395).The imaging catheter could not be connected" message displayed prior to calibration; therefore, the imaging catheters were removed and the procedure completed without using oct.It was noted that the second imaging catheter (8204330) was used after the expiration date.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: 2017 device code clarifier- use after expiration.
 
Additional Manufacturer Narrative
Visual analysis and additional testing were performed on the returned device.The reported calibration issue was not able to be confirmed due to the returned condition of the device (dried contrast within sheath) which prevented functional testing.The investigation was not able to determine the cause for the reported calibration issue.The optical fiber of the returned catheter was verified to be intact.Further, there were two successful pullbacks recorded on the returned device--suggesting two successful calibrations took place prior to the pullback activation.There was a kink observed to the catheter; however, this was determined to be unrelated to the reported event.It was determined that the returned dragonfly optis was used after expiration.The event date was (b)(6) 2023 and it was determined that the device expiration date was (b)(6) 2023.Therefore, the device was used approximately 3 weeks after the labelled product expiration date.The expiration date of the product is important for the sterility, efficacy, and performance of the device.The dragonfly optis instruction for use (ifu) lists a ¿use by¿ icon which indicates that the device is to be used prior to the expiration date on the product label.It could not be determined if using the device after the expiration date contributed to the difficulties and the returned device analysis found no issues with the device.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18798462
Report Number2024168-2024-02486
Device Sequence Number7189425
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public00183739000654
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Catalogue NumberC408646
Device Lot Number8204330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date02/28/2024
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown